I have PCOS and I have been trying to take metformin for over the last three months. I am supposed to be taking 3 pills a day, but it makes my stomach so upset. We have been ttc for almost a year and a half now. Took birth control for three months. . done with that and I took generic for provera for two months. Also couldn't take the whole dose with that either.. Wondering if anyone else has had problems with metformin and what they did to lessen the side effects. Also success stories- wouldn't mind hearing those. I missed my last check up appt. with my dr a couple weeks ago. Wondering if I should go back and talk to him about the pills. They knew that they were making me sick but I'm wondering if it was okay that I didn't take the right amount.
Hi there curious, I too take Metformin and I had some serious issues with it for the first couple weeks. A big part of the way it reacts has to do with what you eat. I found that even eating smaller portions of the "wrong" foods that I just couldn't give up helped ease the side effects. Also, I take the extended release now and take all three pills at bed time; that has seemed to help too. Did they do a glucose test to decide what dose to have you on? I really don't have problems with many medications, so maybe it's more of a matter of sensitivity to things for you. I would go to your doctor and see what suggestions they have. Maybe they would be willing to ease you into a higher dose instead of starting you on three pills a day. Good luck to you!
Well I was supposed to start out with one pill.. then gradually up to 2.. then up to three.. (1500 mg) but I have yet to make it up to 3 pills.. and it's been over 3 months. I think I'm going to try to take it after I eat the food and try to not exercise after I take it.. try to do that before dinner.
Thanks for your Reply!
Hi.. I had the same issues with Metformin and the Dr said to start with one then gradually increase the dose but it was making me very sick that I ha to even split the one pill into 2 halves and take one after lunch and the other after dinner... the good news is that you eventually get used to it and now I take 3 pills with no side effects..
I initially started with splitting the pill then in a week i started to take a whole pill after lunch, a week later i was taking three pills.. one after lunch, one after dinner and one before bed... I still cant tolerate taking it in the morning I guess because my stomach will be pretty much empty by then..
So good luck and know that you will get used to it.. just make sure you eat well before you take it!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.